Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1964, Volume 32, Issue 1

Three-Stage Least-Squares and Full Maximum Likelihood Estimates<77:TLAFML>2.0.CO;2-2
p. 77-81

J. D. Sargan

This paper proves in the context of maximum likelihood estimation of linear stochastic models of the Cowles Commission type [2], that if the model is fully identified and stable and the error variance matrix unrestricted, three-stage least-squares estimates differ asymptotically from full maximum likelihood estimates by order 1/T, where T is the number of time periods. When the full maximum likelihood estimates are best asymptotic normal so are the three-stage least-squares estimates.

Log In To View Full Content

Journal News